Arkansas, 2006

Damaging Wind in Arkansas, March 30, 2006

March 30, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 30, 6:38 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Mar 30, 6:38 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CST THU MAR 30 2006

.UPDATE...
ALLOWED LAKE WIND ADVY TO EXPIRE AT 6 PM. STILL SOME GUSTY WINDS OVR
A FEW COUNTIES OF N-CNTRL AR ATTM...BUT SPEEDS EXPECTED TO DCRS
SOMEWHAT NOW THAT THE SUN HAS SET. UPDATED POP GRIDS TO ACCOUNT FOR
SHORT TERM TRENDS. DVLPG CONVECTION OVR OK WL AFFECT WRN AR LATER
THIS EVENING AND CNTRL AR LATER TNGT. REST OF FCST IN GOOD SHAPE.
UPDATED GRIDS AND ZNS ALREADY SENT.
&&

.PREV DISCUSSION.../ISSUED 545 PM CST THU MAR 30 2006/

AVIATION...
MAJOR FOCUS IN THIS FORECAST IS TIMING OF THUNDERSTORMS. LOOKS
LIKE MOST FAVORABLE TIMING FOR STORMS WILL BE MID EVENING TO A
LITTLE AFTER MIDNIGHT FOR KHRO...BETWEEN MIDNIGHT AND DAWN FOR
KHOT AND KLIT...AND A FEW HOURS EITHER SIDE OF DAWN FOR KPBF.
OTHERWISE...STRATUS SHOULD MOVE INTO CENTRAL AND SOUTHERN ARKANSAS
BEFORE DAWN. WINDS TONIGHT WILL BE SOMEWHAT STRONGER THAN WINDS
LAST NIGHT...SO EXPECT THAT STRATUS WILL NOT BE QUITE AS LOW AS IT
WAS THIS MORNING. CEILINGS SHOULD BEGIN TO LIFT SOMEWHAT BY LATE
MORNING FRIDAY. WINDS AT KHRO WILL TURN MORE SOUTHWESTERLY BY
FRIDAY MORNING...SO DID NOT GO FOR STRATUS THERE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44
Hazardous weather outlook, Mar 30, 5:00 AM CST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 30 2006

ARZ003-012-021-030-037-040-311100-
BOONE-JOHNSON-LOGAN-NEWTON-POLK-SCOTT-
500 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS AND MOVE
EASTWARD TODAY. THE LOW WILL DRAG A COLD FRONT ACROSS ARKANSAS
TONIGHT.

THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT AS THE
FRONT MOVES THROUGH. A SQUALL LINE WILL DEVELOP WEST OF THE STATE
THIS AFTERNOON AND MOVE THROUGH THE AREA TONIGHT. THE MAIN THREATS
WILL DAMAGING WINDS AND LARGE HAIL...BUT ISOLATED TORNADOES CAN
NOT BE RULED OUT.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WEATHER WILL REMAIN UNSETTLED ACROSS THE AREA THROUGH THE
WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK.
DRY WEATHER WILL PREVAIL ON MONDAY AND TUESDAY. A SERIES OF UPPER
LEVEL LOWS WILL BRING SMALL CHANCE OF SHOWERS AND THUNDERSTORMS
AROUND MID WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

ARZ004>007-013>016-022>025-031>034-038-039-041>047-052>057-062>069-
311100-
ARKANSAS-BAXTER-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-LINCOLN-LONOKE-MARION-MONROE-
MONTGOMERY-OUACHITA-PERRY-PIKE-POPE-PRAIRIE-PULASKI-SALINE-SEARCY-
SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL-
500 AM CST THU MAR 30 2006

.LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS AND MOVE
EASTWARD TODAY. THE LOW WILL DRAG A COLD FRONT ACROSS ARKANSAS
TONIGHT.

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT
AS THE FRONT MOVES THROUGH. A SQUALL LINE WILL DEVELOP WEST OF THE
STATE THIS AFTERNOON AND MOVE THROUGH THE AREA TONIGHT. THE MAIN
THREATS WILL DAMAGING WINDS AND LARGE HAIL.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WEATHER WILL REMAIN UNSETTLED ACROSS THE AREA THROUGH THE
WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK.
DRY WEATHER WILL PREVAIL ON MONDAY AND TUESDAY. A SERIES OF UPPER
LEVEL LOWS WILL BRING SMALL CHANCE OF SHOWERS AND THUNDERSTORMS
AROUND MID WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

22

The radar

The Western Arkansas radar (KSRX), 95 km away, was scanning. The volume nearest the first event began at 04:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Johnson

When
March 30, 10:50 PM CST
Where
Johnson County, 18 mi N of Clarksville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.733, -93.467

Thunderstorm winds damaged a large storage building.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497005.